Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 43, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 7, 2008, 2:59 AM CST for 5 counties in Kansas. It took effect at Nov 7, 2008, 8:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 2:59 AM CST (08:59 UTC)
- In effect from
- Nov 7, 2008, 8:00 AM CST
- Expired
- Nov 7, 2008, 3:05 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 070859 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 AM CST FRI NOV 7 2008 KSZ032-033-047-048-050-071700- /O.NEW.KICT.WI.Y.0043.081107T1400Z-081107T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 259 AM CST FRI NOV 7 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS ACROSS CENTRAL KANSAS...WIND GUSTS OF 45 MPH OR GREATER WILL ALSO OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJ
2 follow-up statements
000 WWUS73 KICT 071703 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1103 AM CST FRI NOV 7 2008 KSZ032-033-047-048-050-072200- /O.CON.KICT.WI.Y.0043.000000T0000Z-081107T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1103 AM CST FRI NOV 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS ACROSS CENTRAL KANSAS...WIND GUSTS OF 45 MPH OR GREATER WILL ALSO OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BILLINGS
000 WWUS73 KICT 072105 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 305 PM CST FRI NOV 7 2008 KSZ032-033-047-048-050-072215- /O.CAN.KICT.WI.Y.0043.000000T0000Z-081107T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 305 PM CST FRI NOV 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW CRITERIA AND WILL CONTINUE TO FALL THROUGH THE EVENING HOURS. $$ CDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 6, 11:38 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 6, 11:38 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CST THU NOV 6 2008 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST IR LOOP WAS SHOWING SOME 4-6KFT CEILINGS STARTING TO MOVE INTO NORTHERN KANSAS. THIS IS ASSOCIATED WITH AN AREA OF ISENTROPIC LIFT (285-290K) ON THE BACK SIDE OF THE UPPER LEVEL TROF. THIS AREA OF CLOUDS SHOULD MOVE THROUGH RSL AND SLN TAF SITES BETWEEN 07Z-08Z...HUT/ICT AFTER 09Z AND CNU AROUND 12Z. LATEST PROFILERS FROM HILLSBORO AND KICT ARE ALSO SHOWING SOME DECENT LOW LEVEL WIND SHEAR WITH VALUES APPROACHING 40KTS AROUND 1KM. AS A RESULT...WE ARE MENTIONING SOME LOW LEVEL WIND SHEAR AT THE RSL/SLN/HUT AND ICT TAF SITES. AFTER THE CLOUDS DEPART BY MID MORNING...WE SHOULD SEE GOOD MIXING DEVELOP AGAIN WITH THE BEST MOMENTUM TRANSFER EXPECTED DURING THE LATE MORNING INTO THE EARLY AFTERNOON. WE HAVE RAISED SURFACE WIND SPEEDS A TAD MORE FROM THE PREVIOUS FORECAST FOR ALL THE TAF SITES. THE STRONGEST WINDS ARE EXPECTED TO BE AT THE RSL/SLN TAF SITES WHERE THEY COULD SEE SUSTAINED SPEEDS OF 30KTS FOR A WHILE. COX && .PREV DISCUSSION... /ISSUED 927 PM CST THU NOV 6 2008/ UPDATE... WE ARE MAKING SOME MINOR CHANGES TO THE CLOUD COVER AND HOURLY TEMPERATURES TONIGHT. LATEST IR LOOP WAS SHOWING A BAND OF CLOUDS MOVING THROUGH WESTERN NEBRASKA. THE LATEST NAM IS SHOWING THIS BAND OF CLOUDS PUSHING SOUTHEAST INTO CENTRAL AND SOUTH CENTRAL KANSAS BY DAYBREAK. THIS MAY CAUSE TEMPERATURES TO CLIMB A COUPLE OF DEGREES WHEN THE CLOUDS ARRIVE. WE WILL MAKE A FEW CHANGES TO THE HOURLY TEMPERATURES AND SKY GRIDS TO REFLECT THESE CLOUDS. COX PREV DISCUSSION... /ISSUED 550 PM CST THU NOV 6 2008/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE WIND SPEEDS AGAIN TOMORROW. LATEST PROFILERS FROM HILLSBORO AND HAVILAND WERE SHOWING THE WIND SPEEDS BETWEEN 30 AND 40KTS AT AROUND 1KM. THE BOUNDARY LAYER SHOULD BEGIN TO DECOUPLE THIS EVENING WHICH WILL ALLOW FOR THE HIGHER WIND SPEEDS TO TRANSFER ABOVE THE INVERSION LAYER. AS A RESULT...THE SURFACE WIND SPEEDS SHOULD CONTINUE TO SLACKEN THIS EVENING. WE WILL ALSO CONTINUE TO SEE THE CEILINGS AROUND 5KFT TONIGHT MAINLY IN CENTRAL AND SOUTH CENTRAL KANSAS WHERE THE BEST WRAP AROUND MOISTURE WILL BE IN PLACE. ANOTHER WINDY DAY IS IN STORE TOMORROW DUE TO GOOD MOMENTUM TRANSFER ESPECIALLY AT THE RSL AND SLN TAF SITES WHERE THEY MAY SEE SUSTAINED WIND SPEEDS EXCEED 25KTS WITH GUSTS TO 35KTS. COX PREV DISCUSSION... /ISSUED 453 PM CST THU NOV 6 2008/ UPDATE... LATEST SURFACE OBSERVATIONS WERE SHOWING THE WIND SPEEDS DIMINISHING ACROSS THE AREA. AS A RESULT...WE ARE GOING TO LET THE WIND ADVISORY EXPIRE AT 5 PM. COX PREV DISCUSSION... /ISSUED 240 PM CST THU NOV 6 2008/ DISCUSSION... FORECAST CHALLENGES...TRENDS IN COOLISH TEMPERATURES INTO THE WEEKEND...THEN CHANCES FOR RAIN AND/OR MIXED PRECIP EVENT FOR EARLY NEXT WEEK. VERY IMPRESSIVE WIND EVENT ONGOING ACROSS MUCH OF KANSAS THIS AFTERNOON TO THE SOUTH OF DEEP TROPOSPHERIC LOW ACROSS THE NORTHERN PLAINS. EXPECT WINDS TO DIMINISH BY SUNSET BELOW WIND CRITERIA WITH NEAR SURFACE COOLING LIMITING THE DEEP MIXING/MOMENTUM TRANSFER WHICH HAS RESULTED IN THE STRONG WINDS TODAY. THE DEEP LOW WILL BE RATHER SLOW TO MOVE NORTHEAST ACROSS THE UPPER MIDWEST/WESTERN GREAT LAKES INTO SATURDAY. THIS WILL KEEP CENTRAL AND EASTERN KANSAS IN A COOLISH NORTHWEST FLOW...WITH BOUTS OF MODIFIED CANADIAN AIR DROPPING SOUTH ACROSS THE AREA. THIS WILL KEEP TEMPERATURES A LITTLE BELOW CLIMO...WITH PERIODS OF BROKEN-OVERCAST CLOUDS. ONLY SLIGHT CHANGES TO THE FORECAST IN THIS REGARD FOR THE NEXT COUPLE OF DAYS. THE MORE INTERESTING AND POTENTIALLY SIGNIFICANT WEATHER TO COME EARLY NEXT WEEK...AS A POTENT UPPER TROF DIVES ACROSS THE SOUTHERN ROCKIES AND EVENTUALLY OUT ACROSS THE SOUTHERN PLAINS. THE GFS AND ECMWF REMAIN IN SOMEWHAT DIFFERENT CAMPS IN HANDLING THE SOUTHERN STREAM ENERGY. THE GFS REMAINS MORE OPEN/PROGRESSIVE WITH THE INITIAL TROF FROM MONDAY INTO TUESDAY...WHILE THE ECMWF IS SLOWER AS IT DIGS ADDITIONAL ENERGY/UPPER TROF IN BEHIND THE FIRST SYSTEM. THIS WOULD MAINLY IMPACT PRECIP DURATION ACROSS THE AREA...MAINLY ON TUESDAY. DESPITE THE DIFFERENCES THERE IS SOME CONSENSUS THROUGH MONDAY NIGHT OF A CHILLY RAIN ACROSS MUCH OF THE AREA...WITH SOME CONCERN FOR MIXED PRECIP/SNOW ACROSS CENTRAL KANSAS. WE WILL CONTINUE TO SHOW THIS IN THE GRIDS/FORECAST WITH BEST CHANCES FOR FROZEN PRECIP LIMITED MAINLY TO MONDAY NIGHT FOR NOW. PLAN TO ALSO TWEAK MAX TEMPS DOWN A BIT MORE TOO ON MONDAY/TUESDAY WITH A SMALLER DIURNAL RANGE EXPECTED IN THE CLOUDY/DAMP REGIME. DARMOFAL AVIATION...Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE VERY STRONG WINDS THIS AFTERNOON. WITH THE EXCEPTION OF KCNU...ALL SITES HAVE HAD SUSTAINED WINDS BETWEEN 35-40MPH WITH GUSTS BETWEEN 50-60 MPH. LOOK FOR THIS TO CONTINUE THROUGH AROUND 3 PM...WHEN SPEEDS SHOULD START TO BE ON THE DECREASE. SOME MID TO MARGINAL MVFR CIGS WILL CONTINUE TO AFFECT MUCH OF THE AREA THROUGHOUT THE AFTERNOON AND OVERNIGHT HOURS WITH HIGH CONFIDENCE THAT THEY WILL NOT GO BELOW IFR LEVELS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 57 35 55 / 10 0 0 0 HUTCHINSON 37 57 34 55 / 10 0 0 0 NEWTON 36 55 34 53 / 10 10 0 0 ELDORADO 37 55 35 53 / 10 10 0 0 WINFIELD-KWLD 36 58 35 56 / 0 0 0 0 RUSSELL 34 54 33 52 / 10 0 0 0 GREAT BEND 35 56 33 54 / 10 0 0 0 SALINA 35 54 34 52 / 10 10 0 0 MCPHERSON 36 55 34 53 / 10 10 0 0 COFFEYVILLE 38 57 35 54 / 0 10 0 0 CHANUTE 36 55 34 51 / 10 10 0 0 IOLA 35 54 34 50 / 10 10 0 0 PARSONS-KPPF 37 57 34 53 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 6, 8:00 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 800 PM CST THU NOV 6 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 800 PM CST THU NOV 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HIGH FIRE DANGER IS EXPECTED ACROSS CENTRAL KANSAS ON FRIDAY WITH HIGH FIRE DANGER ACROSS MUCH OF THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THERE IS A CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW...ACROSS CENTRAL KANSAS ON MONDAY THROUGH MONDAY NIGHT. THE RISK FOR ANY SNOW ACCUMULATION REMAINS LOW...HOWEVER CHECK BACK FOR LATER OUTLOOKS AND FORECASTS ON THE WEATHER CONDITIONS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.